MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2060-120
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the moderately calcified, heavily tortuous right superficial femoral artery.A 6x120mm armada 35 percutaneous transluminal angioplasty (pta) catheter was advanced and felt resistance with the anatomy and an unspecified 6f introducer sheath.The balloon ruptured on the third inflation at 7 or 8 atmospheres.The pta catheter had difficulty being removed with an unspecified 6f introducer sheath, so the devices were removed together.The balloon separated in the anatomy, and the separated portion was surgically removed.The patient is fine.There was a clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned balloon catheter and the reported balloon rupture and balloon separation were confirmed.The reported difficulty to advance through the anatomy was unable to be replicated in a testing environment as it was based on operational circumstances.The reported difficulty to advance and retract through an introducer sheath was unable to be confirmed due to the returned condition of the device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.The device was prepped prior to use without any issue leak/ruptures noted, which would suggest that the device was not damaged prior to use.The investigation determined the reported/noted difficulties appear to be related to operational circumstances of the procedure.Based on the reported information, the balloon catheter encountered resistance during advancement with the moderately calcified, heavily tortuous and 6f introducer sheath.It is likely that during advancement the balloon outer surface became damaged and/or compromised resulting in the reported balloon rupture.Due to the balloon rupture, the balloon did not properly refold causing the difficulty to remove from the introducer sheath and anatomy.Manipulation against resistance during retraction ultimately resulted in the balloon, balloon marker and inner member separation freezing the device to the guide wire and subsequent noted damages to the balloon catheter.The reported treatment appears to be related to the case circumstances of the procedure as a separated section of the device was surgically removed causing significant delay in the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling; therefore, no corrective action is required.H6: health effect clinical code: 4582 removed.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11694612
Report Number2024168-2021-03306
Device Sequence Number3481733
Product Code LIT
UDI-Device Identifier08717648155307
UDI-Public08717648155307
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberB2060-120
Device Catalogue NumberB2060-120
Device Lot Number00722G2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2021
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer05/20/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;